Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 27, 2014, 8:30 PM CDT for 4 counties in Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2014, 8:30 PM CDT (01:30 UTC)
- Expired
- Mar 27, 2014, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 8:35 PM CDT | HAIL 0.75 | 6 N Lebanon, MO | |
| Mar 27, 8:35 PM CDT | HAIL 1 | 5 Wnw Sleeper, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS53 KSGF 280130
SVRSGF
MOC029-059-105-169-280215-
/O.NEW.KSGF.SV.W.0017.140328T0130Z-140328T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
EAST CENTRAL DALLAS COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 915 PM CDT
* AT 826 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF RICHLAND TO 11 MILES WEST OF
LEBANON...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CROCKER...FORT LEONARD WOOD...LEBANON...RICHLAND...ST. ROBERT AND
WAYNESVILLE.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 114 AND 168 WILL ALSO BE IMPACTED BY SEVERE
THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3792 9202 3787 9202 3760 9220 3760 9225
3754 9225 3747 9229 3753 9273 3764 9302
3798 9256
TIME...MOT...LOC 0130Z 274DEG 39KT 3791 9252 3769 9281
HAIL...1.00IN
WIND...60MPH
$$
BOXELL2 follow-up statements
860
WWUS53 KSGF 280159
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT THU MAR 27 2014
MOC029-059-280208-
/O.CAN.KSGF.SV.W.0017.000000T0000Z-140328T0215Z/
CAMDEN MO-DALLAS MO-
859 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DALLAS AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3792 9202 3787 9202 3760 9220 3760 9225
3754 9225 3747 9229 3753 9273 3758 9286
3794 9219
TIME...MOT...LOC 0158Z 274DEG 39KT 3789 9214 3767 9243
$$
MOC105-169-280215-
/O.CON.KSGF.SV.W.0017.000000T0000Z-140328T0215Z/
LACLEDE MO-PULASKI MO-
859 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PULASKI AND
LACLEDE COUNTIES UNTIL 915 PM CDT...
AT 854 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAYNESVILLE TO 10 MILES EAST OF LEBANON...AND MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT LEONARD WOOD...LEBANON...ST. ROBERT AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 115 AND 168 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FT FOR EXTREME
EASTERN LACLEDE AND WESTERN PULASKI COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3792 9202 3787 9202 3760 9220 3760 9225
3754 9225 3747 9229 3753 9273 3758 9286
3794 9219
TIME...MOT...LOC 0158Z 274DEG 39KT 3789 9214 3767 9243
HAIL...1.00IN
WIND...60MPH
$$
BOXELL086
WWUS53 KSGF 280203 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT THU MAR 27 2014
MOC105-169-280214-
/O.CAN.KSGF.SV.W.0017.000000T0000Z-140328T0215Z/
LACLEDE MO-PULASKI MO-
903 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR PULASKI AND LACLEDE COUNTIES
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3792 9202 3787 9202 3760 9220 3760 9225
3754 9225 3747 9229 3753 9273 3758 9286
3794 9219
TIME...MOT...LOC 0204Z 274DEG 39KT 3788 9206 3766 9235
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:41 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 27, 6:41 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 PM CDT Thu Mar 27 2014 .UPDATE... Issued at 640 PM CDT THU MAR 27 2014 Cold front has taken over the dryline over western areas and will continue to accelerate southeastward this evening. Another mid level enhancement on the water vapor suggest that an up tick in convection will be possible over the far southwestern portions of Missouri over the next couple of hours. MUCAPE is around 1000 J/KG southwest of Springfield and shear is still very impressive. The overall thinking is that storms will line up along the cold front and advance southeastward this evening. Strong winds and nearly severe hail will be the main threat later this evening. Storms should clear through the area by midnight tonight. && .SHORT TERM...(This Evening through Friday) Issued at 230 PM CDT THU MAR 27 2014 The cold front will push eastward across the Ozarks this evening as a vigorous shortwave trough tracks northeast across the Midwest. Expect thunderstorms to evolve into linear segments along the front but cannot rule out discrete supercells along and just ahead of the line through early evening. The potential for severe storms will persist through much of the evening but the risk will gradually diminish after sunset. Damaging wind gusts will remain the primary hazard risk given the strong environmental winds just off of the surface while large will also be possible. The limited risk for a tornado will diminish with sunset. The front will push to our south overnight but stall as another shortwave trough approaches Friday. This will bring showers northward back into southern Missouri by Friday afternoon. This activity will be most numerous near the Arkansas border where a few rumbles of thunder cannot be ruled out. Otherwise a mostly cloudy sky and cooler temperatures can be expected Friday. .LONG TERM...(Friday Night through Thursday) Issued at 230 PM CDT THU MAR 27 2014 A quasi-zonal pattern will set up this weekend into next week across the CONUS. This will bring shortwaves and accompanying fronts eastward across the region every couple of days while maintaining seasonably mild temperatures. A return southerly flow by Sunday will send temperatures well into the 60s to near 70 degrees. The warming temperatures and increasing southerly Sunday will result in elevated fire weather conditions. The next front will arrive Monday and may be accompanied by scattered showers. A better chance of convection will develop during mid week as the next shortwave arrives and taps into a better moisture supply. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 640 PM CDT THU MAR 27 2014 Very active weather expected over the next 3 to 6 hours as thunderstorms move through the region ahead of an advancing cold front. Activity is in developing stages near the SGF aerodrome and well to the west of BBG. Expect a period of MVFR, and possibly IFR, with any thunderstorms, as well as gusty winds. The cold front will pass through JLN within the next hour and this will bring an end to the thunderstorm risk there. Winds ahead of the front will remain gusty this evening, but not nearly as gusty as earlier today. Clearing is expected behind the cold front tonight, however another storm system moving across the southern tier of the U.S. will bring an increase in clouds to the area Friday, with showers possible by late in the afternoon at SGF and especially BBG. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Griffin SHORT TERM...Foster LONG TERM...Foster AVIATION...Gagan
Hazardous weather outlook, Mar 27, 8:10 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 810 PM CDT THU MAR 27 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 810 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A RISK FOR LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS THE MISSOURI OZARKS GENERALLY EAST OF A JOPLIN TO OSAGE BEACH LINE. A LINE OF STRONG TO POSSIBLY SEVERE STORMS COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. THERE IS ONLY A VERY LIMITED RISK FOR AN ISOLATED TORNADO. THE STORMS ARE EXPECTED TO EXIT THE REGION TO THE EAST BY 1 AM. OCCASIONAL WIND GUSTS OF 30 MPH WILL BE POSSIBLE THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY DEVELOP ACROSS SOUTH CENTRAL MISSOURI FRIDAY AFTERNOON AND EVENING. LOCALIZED ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP SATURDAY WITH A MORE WIDESPREAD ELEVATED FIRE WEATHER RISK ON SUNDAY. ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN LOCALIZED AREAS OF THE MISSOURI OZARKS EAST OF A JOPLIN TO OSAGE BEACH LINE THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Mar 27, 7:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 4 SSE MONETT 36.87N 93.91W
03/27/2014 E0.88 INCH BARRY MO AMATEUR RADIO
&&
GAGANLocal storm report, Mar 27, 7:12 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 6 SW STOVER 38.38N 93.07W
03/27/2014 E0.88 INCH MORGAN MO TRAINED SPOTTER
&&
JCOLUCCILocal storm report, Mar 27, 7:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL BARNETT 38.38N 92.67W
03/27/2014 M1.50 INCH MORGAN MO PUBLIC
PICTURE VIA SOCIAL MEDIA
&&
GAGANLocal storm report, Mar 27, 7:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL FLEMINGTON 37.80N 93.50W
03/27/2014 M1.00 INCH POLK MO CO-OP OBSERVER
&&
GAGANLocal storm report, Mar 27, 7:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 4 E FLEMINGTON 37.80N 93.43W
03/27/2014 M1.00 INCH POLK MO CO-OP OBSERVER
&&
GAGANLocal storm report, Mar 27, 8:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL 3 SW STOTTS CITY 37.07N 93.99W
03/27/2014 M0.88 INCH LAWRENCE MO AMATEUR RADIO
DIME TO NICKEL SIZED HAIL REPORTED
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:32 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dallas, Hickory, Polk | 43 min |
| Mar 27, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 44 min |
| Mar 27, 8:42 PM CDT | Tornado Warning | SGF | Laclede, Pulaski | 33 min |
| Mar 27, 8:59 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 46 min |
| Mar 27, 9:24 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 51 min |
| Mar 27, 11:14 PM CDT | Special Weather Statement | SGF | Shannon | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.